Alert archive / Iowa / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 5, 1997, 1:54 PM CST for Lee County, Iowa. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 1997, 1:54 PM CST (19:54 UTC)
- Expired
- Apr 5, 1997, 2:25 PM CST
- In force
- 31 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Lee County, IA
The radar
The Quad Cities radar (KDVN), 131 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173 WUUS1 KMLI 051954 RRA SVRMLI IAC111-052025- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 154 PM CST SAT APR 5 1997 * SEVERE THUNDERSTORM WARNING FOR LEE COUNTY - SOUTHEASTERN IOWA * UNTIL 225 PM CST * SOME LOCATIONS AFFECTED FORT MADISON FRANKLIN WEST POINT SAWYER * AT 150 PM SPOTTERS REPORTED A SEVERE THUNDERSTORM DONNELLSON MOVING NORTH AT 35 MILES AN HOUR. * THE STORM WILL BE NEAR FORT MADISON AND FRANKLIN AT 155 PM... AND WEST POINT AND SAWYER BY 205 PM. THIS IS A DANGEROUS STORM, WITH HIGH WINDS. DO NOT GO OUTDOORS. MJB &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 12:05 PM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 5, 12:05 PM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1205 PM CST SAT APR 5 1997 WILL UPDATE ZONES TO SHIFT EMPHASIS IN WORDING FROM THUNDERSTORMS TO SHOWERS...ALTHOUGH A FEW CRACKS OF THUNDER ARE STILL POSSIBLE. SHOWERS CONTINUE TO DEVELOP ALONG CONVERGENT BOUNDARY FROM SOUTHWEST IA INTO MO AND ARE MOVING NORTHEAST. SHEAR PROFILE AND INSTABILITY APPEAR TO BE LIMITING FACTORS FOR SEVERE. WOLF
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:03 PM CST | Severe Thunderstorm Warning | DVN | Des Moines | 47 min |
| Apr 5, 2:23 PM CST | Severe Thunderstorm Warning | DVN | Louisa | 42 min |
| Apr 5, 2:40 PM CST | Severe Thunderstorm Warning | DVN | Benton, Johnson, Linn | 45 min |
| Apr 5, 2:56 PM CST | Severe Thunderstorm Warning | DVN | Muscatine, Scott | 44 min |
| Apr 5, 2:56 PM CST | Severe Thunderstorm Warning | DVN | Cedar | 44 min |
| Apr 5, 3:17 PM CST | Severe Thunderstorm Warning | DVN | Delaware, Jones | 43 min |
| Apr 5, 3:17 PM CST | Severe Thunderstorm Warning | DVN | Buchanan | 43 min |
| Apr 5, 3:28 PM CST | Severe Thunderstorm Warning | DVN | Clinton | 47 min |
| Apr 5, 3:48 PM CST | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.